Lip filler lumps that won´t go away

Hi, I had my upper lip injected with hyaluronic acid filler a month and a half ago. That was not the first time I had the procedure done. And I always get only upper lip injected, my lower lip is naturally very big. This time I asked for filler to be injected with a cannula, in order to minimize bruising and down time. During the procedure it felt like pain was even worse than before and I got super swollen after but I was reassured it was all normal. My lip looked lumpy too.

Two weeks later, the lip was still large and lumpy and I decided to see a doctor. She decided to dissolve my filler and injected me with hyaluronidase. The lumps remained. I had 3 more treatments with hyaluronidase and my lip got smaller (back to normal) but the lumps still remained. My doctor put me on steroids for 7 days. That was not success either. After that she decided to pop the filler out. She gave me a dental block, made a hole in a lump with 18G needle and squeezed but nothing except blood came out. Now my lip is healed from that also, there is no change and lumps are still there. Most are underneath so not very visible but one is large and obvious.

I don´t know what to do anymore. What else can be done? Is my lip going to stay like this forever or will it eventually dissolve on it´s own? Could this be a scar tissue? Please help me, I am desperate at this point. Thanks in advance.

Vanessa

I am sorry to hear about your problems. It does sound like that, after you saw a doctor, you received very reasonable treatment. From your description, it seems like you had a combination of problems related to improper placement of the filler and small hematomas (what was expressed with the incision that was bloody) from the injection itself. The combination did leave a scar. The steroid was designed to reduce that scar as much as possible, but only time will tell whether it will totally resolve of not. This may take many months, and, maybe, a year or more. Unfortunately, watchful waiting is probably your best option now, as doing too much only adds more scarring. Continue to work with the doctor you have seen and be patient.

Robert T. Buchanan, MD
Robert T. Buchanan, MD
209 Hospital DrHighlandsNC28741US

Robert T. Buchanan, MD

209 Hospital Dr, #202, Highlands, NC,
UNITED STATES, 28741

View